Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 23, 2021, 6:42 PM EDT. It took effect at May 24, 2021, 4:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 6:42 PM EDT (22:42 UTC)
- In effect from
- May 24, 2021, 4:00 PM EDT
- Expired
- May 25, 2021, 1:02 PM EDT
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
528 WHUS72 KMHX 232242 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 642 PM EDT Sun May 23 2021 AMZ150-241045- /O.NEW.KMHX.SC.Y.0060.210524T2100Z-210525T0900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 642 PM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 AM EDT TUESDAY... * WHAT...Seas 4 to 6 feet expected.. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 5 PM Monday to 5 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-241045- /O.NEW.KMHX.SC.Y.0060.210524T2200Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 642 PM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 2 PM EDT TUESDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM Monday to 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
928 WHUS72 KMHX 240726 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 326 AM EDT Mon May 24 2021 AMZ150-241930- /O.EXT.KMHX.SC.Y.0060.210524T2000Z-210525T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 326 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT TUESDAY... * WHAT...NE winds 15 to 20 knots, and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM this afternoon to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-241930- /O.CON.KMHX.SC.Y.0060.210524T2200Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 326 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT TUESDAY... * WHAT...NE winds 15 to 20 kt, and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM this evening to 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
742 WHUS72 KMHX 241026 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 626 AM EDT Mon May 24 2021 AMZ150-242230- /O.CON.KMHX.SC.Y.0060.210524T2000Z-210525T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 626 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT TUESDAY... * WHAT...NE winds 15 to 20 knots, and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM this afternoon to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-242230- /O.CON.KMHX.SC.Y.0060.210524T2200Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 626 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT TUESDAY... * WHAT...NE winds 15 to 20 kt, and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM this evening to 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
522 WHUS72 KMHX 241958 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 358 PM EDT Mon May 24 2021 AMZ150-250800- /O.CON.KMHX.SC.Y.0060.210524T2000Z-210525T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 358 PM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Seas 5 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-250800- /O.CON.KMHX.SC.Y.0060.210524T2200Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 358 PM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
052 WHUS72 KMHX 250714 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 314 AM EDT Tue May 25 2021 AMZ150-251100- /O.CON.KMHX.SC.Y.0060.000000T0000Z-210525T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 314 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-251800- /O.CON.KMHX.SC.Y.0060.000000T0000Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 314 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
108 WHUS72 KMHX 251024 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 624 AM EDT Tue May 25 2021 AMZ150-251400- /O.EXT.KMHX.SC.Y.0060.000000T0000Z-210525T1400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 624 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-251800- /O.CON.KMHX.SC.Y.0060.000000T0000Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 624 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
005 WHUS72 KMHX 251337 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 937 AM EDT Tue May 25 2021 AMZ150-251445- /O.CAN.KMHX.SC.Y.0060.000000T0000Z-210525T1400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 937 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ152-154-251800- /O.CON.KMHX.SC.Y.0060.000000T0000Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 937 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
257 WHUS72 KMHX 251702 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 102 PM EDT Tue May 25 2021 AMZ152-154-251815- /O.CAN.KMHX.SC.Y.0060.000000T0000Z-210525T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 102 PM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 23, 6:27 PM EDT, 15 minutes earlier.
Area forecast discussion, May 23, 6:27 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
627 PM EDT Sun May 23 2021
.SYNOPSIS...
High pressure will remain in control tonight. A backdoor front
will move through Monday. High pressure offshore will extend
back into the area Tuesday and Wednesday. A cold front will
approach the area late week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 620 PM Sun...No changes with mainly just some sct high
clouds overnight ahead of backdoor cold front.
Prev disc...High pressure centered west of the area will keep
conditions dry tonight with light winds. Skies will be mainly
clear in the evening then will see increasing high clouds late
tonight ahead of a backdoor cold front pushing south across the
mid-Atlantic. The front is progged to just push into the
northern portion of the CWA around daybreak Monday. Overnight
temps will be mild with lows in the 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 415 PM Sun...Upper ridging continues to be centered west
of the right while a weak shortwave slides SE along the eastern
periphery of the ridge and across ENC during the afternoon.
Meanwhile, a backdoor cold front will push southeast across the
region through the day Monday with winds becoming NE. There
will descent moisture, sfc Td's in the 60s with PW values
greater than 1.5", and instability, MUCAPE to around 1500-2000
J/Kg, present for isolated to scattered tstms to develop during
the afternoon. While upper level forcing will be modest, frontal
forcing should be sufficient to aid in storm initiation. Bulk
shear will be meager, around 20 kt, so not anticipating severe
storms at this time. There will be a big range in temps with NE
onshore flow holding temps in the 70s for the OBX where the
front will push through early, but inland and southern sections
will see temps warm into the lower 90s by mid day.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 245 AM Sun...A hot and dry pattern will persist through mid
week with temps staying above climo. Dominant ridging pattern
begins to break down late this week.
Tuesday and Wednesday...High pressure will reorganize offshore
Tuesday into Wednesday. Winds turn SE Tuesday, allowing for
decent onshore flow. With somewhat decent moisture profiles in
place, sea breeze could fire up some spotty convection during
the aftn. Robust SW flow then develops Wednesday. As a result,
guidance showing a nice surge in high temps with many locations
reaching the mid 90s with a few upper 90s possible, likely
making this the hottest day of the week for many.
Thursday through Saturday...Upper level ridging pattern begins
to shift south and become more zonal overhead, with sfc high
pressure degrading across the area. Temps still expected to
remain quite hot Thu in the mid 90s, but aftn highs drop into
the low 90s Fri and mid 80s Sat. There remains quite a bit of
model divergence at this point, but some guidance is showing a
more robust cold front pushing through the region late week
with more than a remote possibility of some precip.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 620 PM Sun...VFR conditions expected through mid day Mon
then some potential for sub VFR a few sites later Mon. Will see
increasing high clouds late tonight ahead of approaching front,
which will push SE across rtes through the day Monday. Isolated
to scattered showers and thunderstorms possible invof the front
Monday afternoon and evening could bring periods of sub- VFR
conditions, however given uncertainty on cvrg no mention in
tafs yet. Majority of guidance shows cigs grad lowering behind
front later Mon aftn from NE to SW and some MVFR cigs poss late
with EWN having best shot before 00Z.
LONG TERM /Monday night through Thursday/...
As of 305 AM Sunday...VFR conditions will prevail through the
long term but cannot rule out patchy light fog during the late
night/early morning hours.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 620 PM Sun...Ended init SCA central wtrs with diminishing
trend in seas. Will begin a new SCA for central and nrn wtrs
late Mon as gusty NE winds behind cold front lead to seas
building back to around 6 ft outer wtrs.
Prev disc...High pressure continues to ridge into the waters
tonight, then will slide southward as a backdoor cold front
pushes through the waters Monday. WSW winds generally around
10-15 kt tonight veers to NE around 15-20 kt behind the front
Monday and cannot rule out a few gusts around 25 kt. Long period
swells from TS Ana continue to impact the waters bringing seas
around 3-5 ft with a period around 13 sec this afternoon. Seas
up to 6 ft possible across the outer central waters for the next
few hours and will continue the SCA here as advertised. Swells
will continue to diminish tonight as Ana lifts NE into the
central Atlantic and expect seas to subside to 2-4 ft by
Saturday morning but will begin to build again Monday afternoon
in response to stronger NE flow and could see 6 ft across the
eastern portions of the waters north of Cape Hatteras by early
evening.
LONG TERM /Monday night through Thursday/...
As of 305 AM Sunday...NE around 15-20 kts Monday evening,
diminish to 10-15 kt overnight. Seas across the northern waters
will creep back up to around 4-6 ft Monday night, then gradually
subside Tuesday. Quieter marine conditions expected afterwards,
with ESE winds around 15 kt or less Tuesday. Expecting a
general 3-5 ft seas with a few 6 ft seas possible closer to
Diamond Shoals. Winds shift more SW Wed through Thu as an
offshore high strengthens, with winds inc to 15-20 kts aftn
before subsiding to 10-15 kts Thu.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
MARINE...Small Craft Advisory from 6 PM Monday to 2 PM EDT Tuesday for
AMZ152-154.
Small Craft Advisory from 5 PM Monday to 5 AM EDT Tuesday for
AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF/SK
SHORT TERM...SK
LONG TERM...ML
AVIATION...RF/ML
MARINE...RF/MLHazardous weather outlook, May 23, 4:18 AM EDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 418 AM EDT Sun May 23 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-240830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 418 AM EDT Sun May 23 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-203>205-240830- West Carteret-Coastal Onslow-Northern Outer Banks-Ocracoke Island- Hatteras Island- 418 AM EDT Sun May 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An enhanced threat for rip currents will continue into Monday with lingering long period swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-240830- East Carteret- 418 AM EDT Sun May 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An enhanced threat for rip currents will continue into Monday with lingering long period swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:42 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.